Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online
Ask a Urologist   »  

Cystitis cured after taking antibiotic. Recurs after sexual intercourse. Prescribed HRT. Any advice?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1999
Answered : 711 Questions
Question
I have had cystitis since October 2012 and keep being prescribed antibiotics which are obviously not working. I have suffered with this problem on and off for years but it normally clears with antibiotics. I am nearly 50 so not sure if age is something to do with it and have also been prescribed HRT, the cystitis seems to occur after sex, please can you advise? I have tried all the over the counter products and again they do not work. the cystitis i get now is normally chronic, feeling sick, stomach ache, very cloudy urine, very strong, unpleasant smelling and bloody.
Posted Sun, 10 Feb 2013 in Urinary and Bladder Problems
 
 
Answered by Dr. Samik Basu 6 hours later
Hi XXXXXXX
Thank you for writing to us.
I need you to answer a few questions.
1.Does your partner have a similar problem?
2.Is it usually after sexual intercourse or you had attacks without sexual intercourse too?
3.Do you or your partner suffer from some form of sexually transmitted disease?
4.Do you use a condom?
5.Do you perform anal intercourse?
If the cystitis usually occurs after sexual intercourse, you need to have a urine test of yourself and your partner at the same time.
The symptoms mentioned by you are usually seen in a both of which can be sexually transmitted.
Kindly get a vaginal swab test done along with an urine examination.Avoid sexual intercourse for a while until all the tests come normal.
Take lots of fluids and maintain good hygiene of your private parts.
If the problem is recurrent, then you need to have a cystoscopy examination done by an urologist.
If you have any further queries, do let me know.
Wishing you a speedy recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor